Nebraska, 2015

Hail in Nebraska, June 1, 2015

June 1, 2015 · NWS CYS · 3 events in 1 county or zone

Late afternoon and early evening thunderstorms produced large hail across Cheyenne County in the southern Nebraska Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Late afternoon and early evening thunderstorms produced large hail across Cheyenne County in the southern Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 1, 4:09 PM MST, 31 minutes earlier.

Area forecast discussion, Jun 1, 4:09 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT MON JUN 1 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 1248 PM MDT MON JUN 1 2015

THUNDERSTORMS DEVELOPED ON CUE OVER THE HIGHER ELEVATIONS OF
SOUTHEAST WYOMING EARLY THIS AFTERNOON. OVERALL LACK OF DEEP SHEAR
AND MINIMAL CAPE OVER SOUTHEAST WYOMING LEADING TO PULSE TYPE
STORMS. FARTHER EAST INTO THE NEBRASKA PANHANDLE CAPE VALUES WILL
QUICKLY RAMP UP. CURRENT SPC MESOANALYSIS IS SHOWING SURFACE BASED
AND MOST UNSTABLE CAPE VALUES AROUND 3000 WHICH IS HIGHER THAN THE
NAM OR GFS WERE INDICATED ON THE 12Z SOLUTIONS. WHILE A RIDGE
AXIS OVER THE AREA AND RELATIVELY WEEK DEEP LAYER SHEAR OVER THE
PANHANDLE THIS AFTERNOON WILL LIKELY INHIBIT LONG LIVED SUPER CELL
DEVELOPMENT...A FEW STORMS WITH STRONG UPDRAFTS WILL BE POSSIBLE.
LARGE HAIL WILL BE POSSIBLE WITH ANY STRONGER THUNDERSTORMS.
ALTHOUGH THE TORNADO THREAT IS LOW...SOUTH TO SOUTHEAST LOW LEVEL
FLOW WILL PROVIDE ENOUGH LOW LEVEL SHEAR THAT TORNADO DEVELOPMENT
IS NOT IMPOSSIBLE.

WESTERLY DOWNSLOPE FLOW WILL SET UP TUESDAY MAKING FOR LESSER
CHANCES OF SHOWERS AND THUNDERSTORMS. MODELS ARE GENERATING VERY
LITTLE IN THE WAY OF QPF TUESDAY WHICH MAY BE CORRECT GIVEN
DOWNSLOPE FLOW...BUT RESIDUAL MOISTURE AND EVAPOTRANSPIRATION WILL
ADD TO LOW LEVEL INSTABILITY. THE WEAKEST SHORTWAVES COULD EASILY
POP OFF A FEW THUNDERSTORMS. SHEAR VALUES WILL BE HIGHER BUT CAPE
VALUES WILL BE LOWER TUESDAY...THUS AGAIN NOT EXPECTING SEVERE
THUNDERSTORMS BUT A FEW STRONGER THUNDERSTORMS COULD BE POSSIBLE
IF STORMS DEVELOP.

LOTS OF UNCERTAINTY WITH THE WEDNESDAY FORECAST. GFS AND NAM
SOLUTIONS ARE VERY DIFFERENT. GFS CONTINUES TO SHOW LOTS OF
SOUTHEAST LOW LEVEL FLOW PRODUCING INSTABILITY ALONG WITH 40 TO
50 KTS OF 0-6 KM BULK SHEAR. THEREFORE SHOULD THE GFS VERIFY
WEDNESDAY THERE WILL BE SEVERE THUNDERSTORMS ALONG AND EAST OF
THE LARAMIE RANGE AND LIKELY SEVERAL SEVERE STORMS WITH TORNADOES
POSSIBLE. ON THE OTHER HAND THE NAM SHOWS A COLD FRONT DIVING
ACROSS THE AREA TUESDAY NIGHT...WHICH MAY PARTIALLY BE DUE TO COLD
OUTFLOW FROM CONVECTION OVER MONTANA AND NORTHEAST WYOMING.
REGARDLESS OF THE REASON THE FRONT WOULD BE STRONG ENOUGH TO
PRODUCE WIDESPREAD STRATUS...CAPPING OFF THE LOW LEVELS AND
INHIBITING THUNDERSTORM DEVELOPMENT EAST OF THE LARAMIE RANGE.
KEPT CHANCE OF THUNDERSTORMS GOING BUT CONFIDENCE IS LOW IN BOTH
TEMPERATURE FORECAST AND PRECIPITATION CHANCES WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 1248 PM MDT MON JUN 1 2015

LONG RANGE MODELS ARE IN GOOD AGREEMENT...SHOWING AN UPPER LEVEL
LOW NEAR THE CALIFORNIA COASTLINE AND A RIDGE ALOFT ACROSS THE
SOUTHERN PLAINS. THIS PATTERN WILL NOT MUCH CHANGE INTO NEXT
WEEKEND...SO EXPECT A PROLONGED PERIOD OF UNSETTLED
WEATHER. ANY SUNNY SKIES WILL MAINLY BE IN THE MORNING...WITH
SHOWERS AND TSTORMS IN THE AFTERNOON AND EVENING HOURS. GRANTED...IT
WILL BE WARMER THAN THE UNSETTLED WEATHER IN MAY...BUT THAT WILL
ALSO RESULT IN ADDITIONAL DEEP CONVECTION AND POTENTIAL FOR HEAVY
RAINFALL EACH DAY.

SATURDAY APPEARS TO BE THE BEST DAY WITH HIGHS IN THE 70S TO LOW
80S ACROSS THE AREA. MODELS SHOW THE COVERAGE OF CONVECTION WILL
BE LIMITED ON SATURDAY AS A SHORTWAVE RIDGE MOVES OVERHEAD...BUT
EVEN THEN...SHOWERS AND TSTORMS WILL DEVELOP OVER THE MOUNTAINS
AND MOVE EAST NEAR THE COLORADO BORDER. THURSDAY AND FRIDAY APPEAR
TO BE THE MOST LIKELY DAYS FOR SEVERE THUNDERSTORMS WITH MODEL
SOUNDINGS SHOWING 1500 TO 2500 J/KG CAPE VALUES ACROSS THE HIGH
PLAINS IN ADDITION TO DECENT 0-6KM SHEAR AND LOW LI/S. SEVERE
WEATHER THREAT APPEARS TO DIMINISH DURING THE WEEKEND. KEPT POP
BETWEEN 25 TO 40 PERCENT ACROSS THE AREA FOR SCATTERED SHOWERS AND
TSTORMS. TOO DIFFICULT TO TIME THE INDIVIDUAL SHORTWAVES THAT PUSH
NORTHWARD ASSOCIATED WITH THE UPPER LEVEL LOW NEAR CALIFORNIA TO
GET ANY MORE SPECIFIC. HIGH TEMPERATURES EACH DAY WILL GENERALLY
BE BETWEEN 65 TO 75 EACH DAY...WITH THE EXCEPTION OF SATURDAY
WHICH WILL BE AROUND 5 TO 10 DEGREES WARMER ACROSS THE AREA. LATE
NIGHT/EARLY MORNING FOG IS ALSO POSSIBLE EACH DAY WITH PLENTIFUL
LLVL MOISTURE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 504 PM MDT MON JUN 1 2015

LINE OF THUNDERSTORMS OVER THE PANHANDLE CONTINUES TO MOVE EAST
AND WILL IMPACT THE NEBRASKA PANHANDLE AIRPORTS THROUGH 02Z. WILL
NEED TO WATCH FOR ANOTHER CONVECTION MOVING OFF THE LARAMIE RANGE
THIS EVENING...BUT THOUGHTS ARE THAT A LOT OF THIS CONVECTION
SHOULD DECREASE WITH SUNSET. FOG/STRATUS EXPECTED TO DEVELOP ALONG
THE PLATTE RIVER VALLEY AND AREAS IN THE PANHANDLE THAT DO RECEIVE
SHOWERS THIS AFTERNOON/EVENING. CONTINUED WITH IFR/LIFR WORDING IN
TAFS AT KBFF...KAIA AND POSSIBLY KSNY. WILL TRY TO NARROW DOWN
MORE WITH THE 06Z TAFS AS THE LATEST HRRR SHOULD COVER THIS
TIMEFRAME BY THEN.

&&

.FIRE WEATHER...
ISSUED AT 1248 PM MDT MON JUN 1 2015

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS WEEK. NO
CRITICAL FIRE WEATHER CONCERNS WITH HIGH MOISTURE CONTENT ACROSS
THE AREA.

&&

.HYDROLOGY...
ISSUED AT 1248 PM MDT MON JUN 1 2015

SOME RIVERS WILL CONTINUE TO RUN AT HIGH LEVELS THROUGH THIS WEEK.
THUNDERSTORMS MAY CAUSE INCREASES IN RIVER LEVELS WITH VERY SHORT
NOTICE A GROUNDS REMAIN SATURATED ACROSS THE AREA. ALSO...WARM
TEMPERATURES WILL LEAD TO INCREASING SNOW MELT IN THE MOUNTAINS.
INCREASED RUNOFF FROM MOUNTAINS WILL CONTRIBUTE TO HIGH RIVER
LEVELS. THUNDERSTORMS OVER MOUNTAINS COULD PRODUCE VERY RAPID
SNOW MELT AND FLASH FLOODING SHOULD ANY THUNDERSTORMS BECOME SLOW
MOVING OR STATIONARY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...SML
LONG TERM...TJT
AVIATION...GCC
FIRE WEATHER...SML
HYDROLOGY...SML
Hazardous weather outlook, Jun 1, 1:47 PM MST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT MON JUN 1 2015

NEZ003-019>021-054-055-096-WYZ106>108-117>119-021030-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
247 PM MDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS COULD BECOME SEVERE
WITH LARGE HAIL THE MAIN THREAT IN THE WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY WEDNESDAY
THROUGH SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WEDNESDAY
AFTERNOON INTO EARLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-095-WYZ101>105-109>116-021030-
DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
357 AM MDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS EAST OF THE
LARAMIE RANGES INTO THE PANHANDLE COULD BECOME STRONG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY WEDNESDAY
THROUGH SUNDAY. SOME STRONG STORMS ARE POSSIBLE WEDNESDAY
AFTERNOON INTO EARLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 1, 3:57 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT MON JUN 1 2015

NEZ020-021-054-055-012345-
CHEYENNE NE-MORRILL NE-KIMBALL NE-BANNER NE-
457 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL...
NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER AND SOUTHWESTERN MORRILL
COUNTIES UNTIL 545 PM MDT...

AT 456 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF DIX...OR 16 MILES NORTHEAST OF KIMBALL...MOVING EAST
AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIX...COURT HOUSE AND JAIL ROCKS AND REDINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4123 10356 4159 10356 4162 10309 4123 10310
TIME...MOT...LOC 2256Z 272DEG 17KT 4141 10343

SML
Special weather statement, Jun 1, 3:57 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT MON JUN 1 2015

NEZ020-021-054-055-012345-
CHEYENNE NE-MORRILL NE-KIMBALL NE-BANNER NE-
457 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL...
NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER AND SOUTHWESTERN MORRILL
COUNTIES UNTIL 545 PM MDT...

AT 457 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF DIX...OR 17 MILES NORTHEAST OF KIMBALL...MOVING EAST
AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIX...COURT HOUSE AND JAIL ROCKS AND REDINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4123 10356 4159 10356 4162 10309 4123 10310
TIME...MOT...LOC 2257Z 272DEG 17KT 4141 10343

SML
Special weather statement, Jun 1, 4:01 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT MON JUN 1 2015

NEZ003-019-021-096-012345-
MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE-
501 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...WESTERN BOX
BUTTE...NORTHWESTERN MORRILL AND EASTERN SCOTTS BLUFF COUNTIES UNTIL
545 PM MDT...

AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FLAHERTYS CORNER TO
NEAR MINATARE...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAYARD...MINATARE...HEMINGFORD...ANGORA...LAKE MINATARE...THE
INTERSECTION OF HIGHWAY 385 AND L62... BEREA...KILPATRICK
LAKE...LAKE MINATARE CAMPGROUND...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4240 10298 4180 10290 4174 10355 4230 10359
TIME...MOT...LOC 2300Z 234DEG 21KT 4227 10337 4183 10331

SML
Special weather statement, Jun 1, 4:14 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT MON JUN 1 2015

WYZ102-020000-
NIOBRARA COUNTY WY-
514 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 600 PM MDT...

AT 514 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REDBIRD...OR 26 MILES WEST OF EDGEMONT...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REDBIRD AND MULE CREEK JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4344 10405 4312 10406 4305 10430 4322 10465
      4349 10411
TIME...MOT...LOC 2314Z 225DEG 19KT 4317 10431

SML
Special weather statement, Jun 1, 4:25 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
525 PM MDT MON JUN 1 2015

NEZ054-WYZ119-020015-
KIMBALL NE-EAST LARAMIE COUNTY WY-
525 PM MDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES UNTIL 615 PM MDT...

AT 524 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF PANORAMA POINT...OR 29 MILES SOUTHWEST OF KIMBALL...
MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANORAMA POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4109 10423 4110 10421 4119 10394 4118 10392
      4102 10385 4100 10386 4101 10422
TIME...MOT...LOC 2324Z 245DEG 14KT 4105 10417

SML
Local storm report, Jun 1, 4:33 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             8 NE POTTER             41.30N 103.21W
06/01/2015  E0.88 INCH       CHEYENNE           NE   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL COVERING GROUND.

&&

GCLAYCOM

The radar

The Cheyenne radar (KCYS), 137 km away, was scanning. The volume nearest the first event began at 23:38 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 1, 4:40 PM MST to 4:42 PM MST
Where
Cheyenne County, 10 mi NE of Potter
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.322, -103.184

Quarter size hail was observed 10 miles northeast of Potter.

Hail, Cheyenne

When
June 1, 5:33 PM MST to 5:36 PM MST
Where
Cheyenne County, 7 mi S of Sidney
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.049, -102.980

Quarter size hail was observed seven miles south of Sidney.

Hail, Cheyenne

When
June 1, 6:10 PM MST to 6:15 PM MST
Where
Cheyenne County, 10 mi SE of Sidney
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.048, -102.844

Ping pong ball size hail was observed 10 miles southeast of Sidney.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572907, 572909, 572910.